Alert archive / Kentucky / Flash Flood Warnings in 2024
Flash Flood Warning 47, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 27, 2024, 2:22 PM EDT for Boyd County, Carter County, Greenup County, Kentucky; Lawrence County, Ohio; Cabell County, Wayne County, West Virginia. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2024, 2:22 PM EDT (18:22 UTC)
- Expired
- Sep 27, 2024, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 2:49 PM EDT | FLASH FLOOD | 2 N Russell, KY | Flooded porch with water close to entering the home. |
| Sep 27, 2:49 PM EDT | FLASH FLOOD | 2 N Russell, KY | Flooded porch with water close to entering the home. |
| Sep 27, 3:03 PM EDT | FLASH FLOOD | 6 Sw Cannonsburg, KY | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Sep 27, 3:03 PM EDT | FLASH FLOOD | 6 Sw Cannonsburg, KY | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Sep 27, 3:56 PM EDT | FLASH FLOOD | Bellefonte, KY | Water in home. |
| Sep 27, 3:56 PM EDT | FLASH FLOOD | Bellefonte, KY | Water in home. |
| Sep 27, 4:14 PM EDT | FLASH FLOOD | 1 Nne Flatwoods, KY | Flash flooding observed at Argillite Rd and Turley Ave. |
| Sep 27, 4:14 PM EDT | FLASH FLOOD | 1 Nne Flatwoods, KY | Flash flooding observed at Argillite Rd and Turley Ave. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WGUS51 KRLX 271822
FFWRLX
KYC019-043-089-OHC087-WVC011-099-272130-
/O.NEW.KRLX.FF.W.0047.240927T1822Z-240927T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
222 PM EDT Fri Sep 27 2024
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Boyd County in northeastern Kentucky...
East Central Carter County in northeastern Kentucky...
Southeastern Greenup County in northeastern Kentucky...
Southern Lawrence County in southeastern Ohio...
West Central Cabell County in central West Virginia...
Northwestern Wayne County in western West Virginia...
* Until 530 PM EDT.
* At 222 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 1.25 inches in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake,
Proctorville, Cannonsburg, Barboursville, Kenova, Catlettsburg,
Ceredo, Durbin, Burnaugh, Princess, Coalton, Naples, Rush,
Flatwoods, South Point and Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of streets
around Huntington. The highest threat areas for flooding are the
railroad viaducts at 1st, 8th, 10th, 16th and 20th streets. In
addition, the railroad viaduct at 14th street west may flood.
Flooding may also be occurring along 5th avenue between 24th and
25th streets.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3857 8271 3851 8264 3842 8256 3844 8248
3849 8233 3836 8223 3827 8252 3825 8274
3839 8288
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.25 INCHES IN 1 HOUR
$$4 follow-up statements
719
WGUS51 KRLX 272126
FFWRLX
KYC019-089-OHC087-WVC011-099-272300-
/O.EXT.KRLX.FF.W.0047.000000T0000Z-240927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
526 PM EDT Fri Sep 27 2024
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Boyd County in northeastern Kentucky...
Southeastern Greenup County in northeastern Kentucky...
Southern Lawrence County in southeastern Ohio...
West Central Cabell County in central West Virginia...
Northwestern Wayne County in western West Virginia...
* Until 700 PM EDT.
* At 526 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 1.25 inches in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake,
Proctorville, Cannonsburg, Barboursville, Kenova, Catlettsburg,
Ceredo, Durbin, Burnaugh, Princess, Coalton, Naples, Rush,
Flatwoods, South Point and Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of streets
around Huntington. The highest threat areas for flooding are the
railroad viaducts at 1st, 8th, 10th, 16th and 20th streets. In
addition, the railroad viaduct at 14th street west may flood.
Flooding may also be occurring along 5th avenue between 24th and
25th streets.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3857 8271 3851 8264 3842 8256 3844 8248
3849 8233 3836 8223 3827 8252 3825 8274
3839 8288
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.25 INCHES IN 1 HOUR
$$720
WGUS71 KRLX 272126
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
526 PM EDT Fri Sep 27 2024
KYC043-272136-
/O.EXP.KRLX.FF.W.0047.000000T0000Z-240927T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carter KY-
526 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM EDT THIS AFTERNOON FOR
BOYD, SOUTHEASTERN GREENUP, SOUTHERN LAWRENCE, WEST CENTRAL CABELL
AND NORTHWESTERN WAYNE COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT for portions of
northeast Kentucky, southeast Ohio, southwest Virginia, and West
Virginia.
&&
LAT...LON 3857 8271 3851 8264 3842 8256 3844 8248
3849 8233 3836 8223 3827 8252 3825 8274
3839 8288
$$334
WGUS71 KRLX 272136
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
536 PM EDT Fri Sep 27 2024
WVC011-272146-
/O.CAN.KRLX.FF.W.0047.000000T0000Z-240927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabell WV-
536 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL CABELL COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT for portions of
northeast Kentucky, southeast Ohio, southwest Virginia, and West
Virginia.
&&
LAT...LON 3856 8271 3850 8264 3842 8256 3837 8256
3836 8256 3831 8260 3827 8262 3827 8263
3826 8270 3825 8271 3825 8274 3830 8279
3834 8278 3836 8277 3839 8287
$$
KYC019-089-OHC087-WVC099-272300-
/O.CON.KRLX.FF.W.0047.000000T0000Z-240927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boyd KY-Greenup KY-Lawrence OH-Wayne WV-
536 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR BOYD, SOUTHEASTERN GREENUP, SOUTHWESTERN LAWRENCE AND
NORTHWESTERN WAYNE COUNTIES...
At 536 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain with reports of Flash Flooding in portions of Flatwoods to
Russell to Bellefonte in Kentucky. Between 1 and 3 inches of rain
have fallen with locally higher amounts. Additional rainfall amounts
up to 1 inch are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ashland, Ironton, Coal Grove, Cannonsburg, Kenova, Catlettsburg,
Ceredo, Princess, Coalton, Naples, Flatwoods, South Point,
Russell, Raceland, Worthington, Burlington, Bellefonte, Westwood,
Hanging Rock and Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3856 8271 3850 8264 3842 8256 3837 8256
3836 8256 3831 8260 3827 8262 3827 8263
3826 8270 3825 8271 3825 8274 3830 8279
3834 8278 3836 8277 3839 8287
FLASH FLOOD...RADAR INDICATED
$$853
WGUS71 KRLX 272253
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
653 PM EDT Fri Sep 27 2024
KYC019-089-OHC087-WVC099-272303-
/O.EXP.KRLX.FF.W.0047.000000T0000Z-240927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boyd KY-Greenup KY-Lawrence OH-Wayne WV-
653 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR
BOYD, SOUTHEASTERN GREENUP, SOUTHWESTERN LAWRENCE AND NORTHWESTERN
WAYNE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT for portions of
northeast Kentucky, southeast Ohio, southwest Virginia, and West
Virginia.
&&
LAT...LON 3856 8271 3850 8264 3842 8256 3837 8256
3836 8256 3831 8260 3827 8262 3827 8263
3826 8270 3825 8271 3825 8274 3830 8279
3834 8278 3836 8277 3839 8287
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:10 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 27, 2:10 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
210 PM EDT Fri Sep 27 2024
.SYNOPSIS...
Remnants of Helene spreading strong gusty winds and additional
rainfall today. More rain chances over the weekend into early
next week. Drier weather takes hold middle of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 1040 AM Friday...
Radar imagery shows center circulation of Helene over eastern TN,
with stronger inner rain bands over the north and northeast
quadrants, lifting north northwest towards our southern counties
late this morning. Strong gusty winds, already reported at HTS and
BKW around 40 mph, will spread north to affect other counties
through this afternoon. No changes to headlines are needed
attm. Rest of forecast remains on track.
As of 430 AM Friday...
Key Points:
* Flash Flood Watch in effect until 8 PM tonight for southwest
VA, mountains of WV and the Tri-State Area.
* High Wind Warning in effect until 8 PM tonight across the
mountains of southwest VA and WV.
* Wind Advisory in effect until 8 PM tonight for portions of
the coalfields, foothills and mountains of WV, as well as
portions of the the Tri-State Area.
A frontal boundary spawning off from the north of Hurricane
Helene is currently over the area. As a result, expecting
showers and gusty winds to impact the area starting early this
morning as Helene tracks north and west into the CONUS. The
center of the remnants will pass to our west over Kentucky this
afternoon/evening.
Helene is weakening quite a bit since making landfall and it
will be a quick moving system. Most of our impacts will be seen
this morning into early afternoon. Some hold over into the
evening is possible with any flooding that may arise.
There is a moderate risk for excessive rainfall across portions
of Dickenson and Buchanan counties in VA and a slight risk of
excessive rainfall across the far southern coalfields and
mountains of West Virginia. Models show the bulk of the rain
falling between 6 AM and 3 PM today, with the highest amounts
between 1.00" and 1.30" across our northeastern KY counties and
southwest VA counties. Did continue and expand the flood watch
accordingly to cover any areas of concern.
The wind threat has been increased with latest short-range
guidance, particularly across the higher ridges of the
mountains. The potential is there with this fast moving storm
as southeast flow becomes enhanced across the ridgetops above
2,500 feet. Used a HREF/HRRR blend which has gusts between 50
and 60 mph for much of the higher elevations this morning, with
some locally higher gusts possible. Did upgrade or add counties
to a high wind warning to cover this. Also expanded the wind
advisory across portions of the lowlands. Did not go with any
short-range bias for the lower elevations as the winds were way
overdone across this area.
There is a chance that the wind factor is less substantial than
advertised if Helene continues to rapidly weaken as it traverses
inland. Otherwise, fairly confident that criteria will be met
across the higher elevations particularly in our southern
mountain counties of WV and southwest VA.
There is a marginal risk for severe weather concerning tornado
risk. This outlook is clipping our VA counties and far eastern
McDowell County up to eastern Fayette and southeast Pocahontas
County. Some stronger cells on the northeastern side of this
system do have the potential for rotation, but the highest risk
remains to our east.
Will start to see winds and some of the shower activity tapering
off this afternoon into the evening as the remnants sit to our
west.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 210 PM Friday...
Upper low will slowly drift back over the area Sunday into Monday,
with generally light shower activity as it does so, although heavier
amounts are possible in any enhanced showers or convection that is
able to occur, and WPC has maintained a marginal risk across the
area for Sunday, and across eastern zones for Monday.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1208 PM Friday...
Low should open into a wave and generally move east of the area by
Tuesday. However, it will be quickly followed by a front that will
sweep across the area sometime in the Tuesday night or early
Wednesday time frame. High pressure will then build in behind the
departing system for drier, and mild conditions across the area,
along with low RH.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 144 PM Friday...
MVFR/IFR conditions will continue along bands of light to
moderate rain moving across the southern and eastern terminals
this afternoon. It appears to be a dry slot south and east of
the circulation from Helene that will spread from south to north
through early this evening, as Helene moves slowly west
northwest. Therefore, expect visibility to improve outside
showers or storms. However, ceilings may remain under MVFR/IFR
along and near the mountains tonight.
As most precipitation exits west of the area this evening, isolated
and weaker rain bands may move over our area from time to time to
produce moderate rain and gusty winds. Expect the atmosphere to
decouple some overnight, reducing winds.
Northeast winds 15 to 20 knots gusting up to 50 knots will be
possible at some terminals before the system moves west this
evening. Expect winds to decrease to 5 to 10 knots, gusting up to 28
knots along the higher elevations, but loosing the gustiness across
the lowlands outside any shower overnight tonight.
Central guidance suggest low stratus developing across the central
and northeast mountains from 06Z through 13Z Friday morning.
Surface winds 10 knots or less will prevail across the lowlands
later tonight, with few gusts along the higher elevations.
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and extent of low CIGs and gusty
winds could vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY L L H H H H H H H H H H
BKW CONSISTENCY H M H M H H H H H H H H
EKN CONSISTENCY L L H H H H H H H M M L
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY M M L L L M M M L M M H
AFTER 18Z SATURDAY...
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 PM EDT this evening for WVZ005-033-034-515-
516-518-520-522>524.
Wind Advisory until 8 PM EDT this evening for WVZ005-006-013-
024>026-517-519-521-524-525.
High Wind Warning until 8 PM EDT this evening for WVZ033-034-
515-516-518-520-522-523-526.
OH...Flood Watch until 8 PM EDT this evening for OHZ087.
Wind Advisory until 8 PM EDT this evening for OHZ083-086-087.
KY...Flood Watch until 8 PM EDT this evening for KYZ101>103-105.
Wind Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...Flood Watch until 8 PM EDT this evening for VAZ003-004.
High Wind Warning until 8 PM EDT this evening for VAZ003-004.
&&
SYNOPSIS...FK/LTC
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...LTCHazardous weather outlook, Sep 27, 9:29 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 929 AM EDT Fri Sep 27 2024 OHZ066-067-075-076-084-085-WVZ007>011-014>020-027>032-039-040-281330- Perry-Morgan-Athens-Washington-Vinton-Meigs-Mason-Jackson WV-Wood- Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 929 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Localized instances of flash flooding may occur today with showers associated with the remnants of Helene. Southeast winds could be breezy or gusty at times, especially this morning. Winds could gust up to 40 mph which could knock down trees, power lines and any unsecured objects. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ083-086-WVZ006-013-024>026-517-519-521-281330- Jackson OH-Gallia-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette- Northwest Nicholas-Northwest Webster- 929 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of northeast, southeast, southern and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-WVZ005-281330- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ034-515-516-518-520-522-281330- Wyoming-Northwest Raleigh-Southeast Raleigh-Southeast Fayette- Southeast Nicholas-Southeast Webster- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast, southeast and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind Advisory. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-281330- Dickenson-Buchanan-McDowell- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind Advisory. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523-281330- Northwest Pocahontas- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind Advisory. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ524-281330- Southeast Pocahontas- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ526-281330- Southeast Randolph- 929 AM EDT Fri Sep 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ525-281330- Northwest Randolph- 929 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Sep 27, 2:04 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
204 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Non-Tstm Wnd Dmg South Point 38.42N 82.57W
09/27/2024 Lawrence OH 911 Call Center
Numerous trees down in South Point including
west bound lane of US 52, Township Rd 268,
County Rd 17, and County Road 1.
&&
ABELocal storm report, Sep 27, 2:06 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
206 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Non-Tstm Wnd Dmg Ironton 38.53N 82.69W
09/27/2024 Lawrence OH Public
State Rt 243, State Rt 650, Lawrence St & N
6th St, Maple Ave, and Township Rd 138.
&&
ABELocal storm report, Sep 27, 2:16 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
216 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Non-Tstm Wnd Dmg 3 WNW Mcarthur 39.26N 82.54W
09/27/2024 Vinton OH 911 Call Center
Tree down on power lines.
&&
ABELocal storm report, Sep 27, 2:17 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
217 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Non-Tstm Wnd Dmg Chapmanville 37.98N 82.02W
09/27/2024 Logan WV 911 Call Center
Multiple trees down including Ridgeview
Estates, Garretts Fork Rd and Big Ugly Creek
Rd.
&&
ABELocal storm report, Sep 27, 2:18 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
218 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Non-Tstm Wnd Dmg Hurricane 38.43N 82.02W
09/27/2024 Putnam WV 911 Call Center
Multiple trees down including Winner Circle
and Teays Hollow Rd.
&&
ABELocal storm report, Sep 27, 2:22 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
222 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Non-Tstm Wnd Dmg Kenova 38.40N 82.58W
09/27/2024 Wayne WV 911 Call Center
Carport blown over on Barger Hill Rd and
trees and power lines down on Sycamore St
and 20th St.
&&
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:49 AM EDT | Wind Advisory | RLX | Boyd, Carter, Greenup, Lawrence | 17 hr |
| Sep 27, 2:00 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup, Lawrence | 30 min |
| Sep 27, 2:24 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup | 66 min |
| Sep 27, 2:53 PM EDT | Tornado Warning | RLX | Boyd, Greenup | 37 min |
| Sep 27, 3:11 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 49 min |
| Sep 27, 3:30 PM EDT | Flash Flood Warning | RLX | Greenup | 4 hr |
| Sep 27, 4:29 PM EDT | Flash Flood Warning | RLX | Carter, Greenup | 3 hr |
| Sep 27, 5:47 PM EDT | Flash Flood Warning | RLX | Greenup | 2 hr |
| Sep 27, 7:50 PM EDT | Areal Flood Warning | RLX | Greenup | 2 hr |
| Sep 27, 2:48 PM EDT | Tornado Warning | RLX | Gallia, Lawrence | 13 min |
| Sep 27, 3:51 PM EDT | Tornado Warning | RLX | Jackson, Lawrence | 24 min |
| Sep 27, 4:16 PM EDT | Tornado Warning | RLX | Jackson, Vinton | 18 min |
| Sep 27, 6:13 PM EDT | Special Weather Statement | RLX | Gallia | 32 min |
| Sep 27, 12:05 PM EDT | Areal Flood Warning | RLX | McDowell | 10 hr |
Nearby
Flash Flood Warnings in Kentucky, 2024Flash Flood Warnings in West Virginia, 2024Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.